Alert archive / New Mexico / Flash Flood Warnings in 2025

Flash Flood Warning 50, NWS El Paso, TX

July 8, 2025Doña Ana County, New Mexico

NWS El Paso, TX issued this flash flood warning at Jul 8, 2025, 3:07 PM MDT for Doña Ana County, New Mexico. It was in force for 100 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2025, 3:07 PM MDT (21:07 UTC)
Expired
Jul 8, 2025, 4:47 PM MDT
In force
100 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Flood severity
None

County Doña Ana County, NM

The radar

The El Paso radar (KEPZ), 55 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2025-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 481 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2025-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
481 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
1712 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 11:19 AM MDT, 3 hours 48 minutes earlier. Its key messages:

  • Updated at 1117 AM MDT Tue Jul 8 2025
  • Lower grade monsoon conditions expected for the next several days, though northerly flow aloft will favor thunderstorms working into the lowlands in the evenings, especially in southwestern New Mexico.
  • Some lowland storms could bring gusty winds and blowing dust as low level moisture becomes limited.
  • High temperatures will run about 5 to 10 degrees above normal through the end of the week.
  • Uptick in thunderstorm coverage possible Friday and into early next week.
Area forecast discussion, Jul 8, 11:19 AM MDT, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1119 AM MDT Tue Jul 8 2025

...New DISCUSSION, AVIATION, FIRE WEATHER...

.KEY MESSAGES...
Updated at 1117 AM MDT Tue Jul 8 2025

 - Lower grade monsoon conditions expected for the next several
   days, though northerly flow aloft will favor thunderstorms
   working into the lowlands in the evenings, especially in
   southwestern New Mexico.

 - Some lowland storms could bring gusty winds and blowing dust as
   low level moisture becomes limited.

 - High temperatures will run about 5 to 10 degrees above normal
   through the end of the week.

 - Uptick in thunderstorm coverage possible Friday and into early
   next week.

&&

.DISCUSSION...
Issued at 1117 AM MDT Tue Jul 8 2025

Today, models are predicting a repeat of yesterdays monsoon
patterns. Conditions are expected to remain relatively calm through
early afternoon. As the day progresses isolated to scattered
storms are expected to develop with the most favorable conditions
being east of the Continental Divide. A weak high pressure will
try to establish itself over the Four Corners area, repressing
some development and will begin pushing moisture out of our CWA
overnight.

Tomorrow is when we will see the atmosphere really
begin to dry out. Isolated thunderstorms and pop-up showers will
be possible due to left over moisture from previous storms, mainly
along the slopes in Otero, Sierra, and Grant counties.
Temperatures will continue to increase again seeing temperatures
in the upper 90s with some areas possibly seeing 100-102 degrees.

As the week progresses the upper high becomes established over the
southern CA area with an W-E elongated ridge axis extending
through the area. Isolated thunderstorms and pop-up showers are
possible for the rest of the week but development will stay
mostly in the mountains. Thursday and Friday will see the highest
temperatures with a possible Heat Advisory being issued for the El
Paso Metro and parts of the Rio Grande River Valley with temps
into the 105-107 range. EC indicates Thu being the hottest while
the GFS shows Fri. Ensemble means both indicate Thu just slightly
cooler than Fri.

As we get into the weekend that High Pressure system will propagate
to off the California Coast while another high becomes established
over the SE CONUS. A weak upper disturbance will move through the
TX Panhandle and allow for an influx of moisture increasing the
chance for thunderstorms. Heading into next week, a weak
trough/low will begin to form over Eastern New Mexico and
Northern Mexico. With the abundance of atmospheric moisture, heavy
rain events may be possible.

&&

.AVIATION...
(18Z TAFS)
Issued at 1117 AM MDT Tue Jul 8 2025

Another replay of yesterday is expected with general P6SM
SCT080-100 SCT-BKN150-200 with scattered mountain and widely
scattered lowland 3-5SM -TSRA BKN040-060 with wind gusts over
40KTS possible. Higher confidence in storms at KDMN, KLRU and KELP
and have kept in PROB30 for 21Z-02Z. Storms will push south of
the area by 04Z with skies gradually clearing overnight.

&&

.FIRE WEATHER...
Issued at 1117 AM MDT Tue Jul 8 2025

Daily thunderstorm chances will continue, especially over the area
mountains but drier air will be filtering in through Friday.
Expect high temperatures on the lowlands to get into the upper 90s
to around 105 by Thursday which will lower RH's into the mid
teens, but the mountains will generally remain in the 20s. Winds
will be on the light side through Thursday and a slightly breezy
day with west to northwest winds for Friday. Moisture starts to
return for the weekend with an uptick in thunderstorm chances and
RH's.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                  76 102  78 104 /  20  10  10  10
Sierra Blanca            69  93  69  96 /  20  10   0  10
Las Cruces               72  99  72 100 /  20  10  10  10
Alamogordo               69  98  72 100 /  30  20   0  10
Cloudcroft               54  75  56  77 /  30  30   0  30
Truth or Consequences    72 100  75 101 /  10  10  10  20
Silver City              63  94  68  95 /  30  40  40  50
Deming                   70 102  73 103 /  20  10  30  20
Lordsburg                72 102  73 101 /  20  20  30  20
West El Paso Metro       76  99  78 101 /  20  10  10  10
Dell City                68  96  67  98 /  20  10   0   0
Fort Hancock             74 100  74 103 /  20  10   0  10
Loma Linda               68  92  70  95 /  20  10   0  10
Fabens                   74 100  75 104 /  20  10   0   0
Santa Teresa             73  98  75 100 /  20   0  10  10
White Sands HQ           73  99  77 101 /  20  10  10  10
Jornada Range            70  99  72 100 /  20  10  10  20
Hatch                    71 102  73 103 /  20  10  20  20
Columbus                 74 102  75 103 /  20   0  20  10
Orogrande                71  98  72  98 /  20  10   0  10
Mayhill                  59  85  61  89 /  30  30   0  20
Mescalero                58  86  61  89 /  40  30   0  30
Timberon                 57  82  57  84 /  20  20   0  20
Winston                  61  92  62  94 /  20  30  20  40
Hillsboro                68  99  70 100 /  30  20  30  30
Spaceport                69  98  70 100 /  20  10  10  20
Lake Roberts             57  93  57  95 /  40  50  40  50
Hurley                   65  96  68  97 /  30  30  40  40
Cliff                    61  99  62 100 /  30  30  40  40
Mule Creek               59  97  60  98 /  30  30  30  30
Faywood                  69  95  70  96 /  30  20  30  40
Animas                   72 101  74 101 /  30  20  30  20
Hachita                  71 101  72 101 /  30  10  30  20
Antelope Wells           71  99  72  99 /  30  20  30  30
Cloverdale               70  95  69  95 /  30  20  40  40

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

FORECASTER...26-Grzywacz

In the hours before

Special weather statement, Jul 8, 1:21 PM MDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service El Paso TX
121 PM MDT Tue Jul 8 2025

NMZ414>416-081945-
East Slopes Sacramento Mountains Below 7500 Feet NM-
West Slopes Sacramento Mountains Below 7500 Feet NM-
Sacramento Mountains Above 7500 Feet NM-
121 PM MDT Tue Jul 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL OTERO COUNTY
THROUGH 145 PM MDT...

At 120 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles south of Apache Summit, moving southwest at 5 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Mescalero and Apache Summit.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3324 10567 3314 10554 3304 10568 3314 10577
TIME...MOT...LOC 1920Z 046DEG 5KT 3316 10568

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

JG
Special weather statement, Jul 8, 2:16 PM MDT, 51 minutes before
Special Weather Statement
National Weather Service El Paso TX
216 PM MDT Tue Jul 8 2025

NMZ414>416-428-082045-
East Slopes Sacramento Mountains Below 7500 Feet NM-
West Slopes Sacramento Mountains Below 7500 Feet NM-
East Central Tularosa Basin/Alamogordo NM-
Sacramento Mountains Above 7500 Feet NM-
216 PM MDT Tue Jul 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN OTERO COUNTY THROUGH
245 PM MDT...

At 216 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Lake Mescalero, moving south at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northern Otero
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3331 10572 3330 10572 3330 10566 3322 10566
      3321 10590 3339 10583 3339 10573
TIME...MOT...LOC 2016Z 354DEG 8KT 3334 10578

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

ZA
Special weather statement, Jul 8, 2:40 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service El Paso TX
240 PM MDT Tue Jul 8 2025

NMZ410-411-427-082115-
Northern Dona Ana County NM-
West Central Tularosa Basin/White Sands NM-
Southern Dona Ana County/Mesilla Valley NM-
240 PM MDT Tue Jul 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN OTERO AND EAST
CENTRAL DONA ANA COUNTIES THROUGH 315 PM MDT...

At 240 PM MDT, Doppler radar was tracking a strong thunderstorm near
Organ, moving southwest at 5 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
White Sands Missile Range Main Post, Organ, Talavera, East Mesa,
Northeast Las Cruces, Dripping Springs, Aguirre Springs, Portions of
Organ Mountains Desert Peaks National Monument, Soledad Canyon, and
San Augustin Pass.

This includes Highway 70 in New Mexico between mile markers 156 and
178.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3257 10653 3251 10631 3219 10645 3236 10672
TIME...MOT...LOC 2040Z 036DEG 6KT 3243 10654

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

ZA

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 6:03 PM MDTSevere Thunderstorm WarningEPZDoña Ana15 min
Jul 7, 6:31 PM MDTDust Storm AdvisoryEPZHidalgo89 min
Jul 7, 6:35 PM MDTFlash Flood Warning Considerable damage threatEPZOtero3 hr
Jul 8, 1:21 PM MDTSpecial Weather StatementEPZ24 min
Jul 8, 1:30 PM MDTAreal Flood AdvisoryEPZOtero18 min
Jul 8, 1:48 PM MDTFlash Flood WarningEPZOtero117 min
Jul 8, 2:14 PM MDTDust Storm AdvisoryEPZOtero61 min
Jul 8, 2:16 PM MDTSpecial Weather StatementEPZ29 min
Jul 8, 2:36 PM MDTFlash Flood Warning Considerable damage threatEPZOtero2 hr
Jul 8, 2:40 PM MDTSpecial Weather StatementEPZDoña Ana35 min
Jul 8, 2:47 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Otero28 min
Jul 8, 2:54 PM MDTAreal Flood AdvisoryEPZDoña Ana13 min
Jul 8, 3:14 PM MDTSpecial Weather StatementEPZDoña Ana31 min
Jul 8, 3:20 PM MDTDust Storm WarningEPZDoña Ana28 min
Jul 8, 3:46 PM MDTDust Storm AdvisoryEPZDoña Ana, Otero44 min
Jul 8, 4:06 PM MDTAreal Flood AdvisoryEPZDoña Ana114 min
Jul 8, 4:12 PM MDTDust Storm AdvisoryEPZDoña Ana48 min
Jul 8, 4:22 PM MDTDust Storm AdvisoryEPZGrant, Hidalgo83 min
Jul 8, 4:25 PM MDTDust Storm WarningEPZHidalgo50 min
Jul 8, 4:33 PM MDTSpecial Weather StatementEPZGrant27 min
Jul 8, 4:47 PM MDTAreal Flood WarningEPZDoña Ana3 hr
Jul 8, 4:49 PM MDTSevere Thunderstorm WarningEPZGrant, Luna, Sierra41 min
Jul 8, 5:07 PM MDTAreal Flood AdvisoryEPZGrant113 min
Jul 8, 5:15 PM MDTDust Storm WarningEPZGrant, Hidalgo74 min
Jul 8, 5:20 PM MDTSevere Thunderstorm WarningEPZOtero, Sierra30 min
Jul 8, 5:33 PM MDTSevere Thunderstorm Warning Considerable damage threatEPZOtero27 min
Jul 8, 5:44 PM MDTAreal Flood AdvisoryEPZDoña Ana2 hr
Jul 8, 5:47 PM MDTSpecial Weather StatementEPZDoña Ana28 min
Jul 8, 5:55 PM MDTDust Storm AdvisoryEPZDoña Ana, Otero65 min
Jul 8, 3:13 PM MDTSpecial Weather StatementEPZEl Paso32 min
Jul 8, 3:37 PM MDTSpecial Weather StatementEPZEl Paso23 min
Jul 8, 4:20 PM MDTDust Storm AdvisoryEPZEl Paso25 min
Jul 8, 4:28 PM MDTDust Storm WarningEPZEl Paso32 min
Jul 8, 4:34 PM MDTSpecial Weather StatementEPZEl Paso26 min
Jul 8, 4:40 PM MDTSevere Thunderstorm WarningEPZEl Paso22 min
Jul 8, 4:54 PM MDTAreal Flood AdvisoryEPZEl Paso2 hr

Nearby

Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.